| Model Number |
OFG2524LF |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
12/18/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Device return expected.
Event or Problem Description
The device was prepared as per ifu.After inserting the phoenix guidewire per ifu in a distance to the target vessel the physician inserted the phoenix catheter over the wire without resistance.Several passages with the phoenix catheter without any resistance or noise change.After pullback of the device under fluoroscopy the physician recognized a separation of the phoenix wire.It was not possible, to remove the separated part of the wire.The physician decided to leave the separated part in situ.The phoenix catheter could be removed without any resistance.The patient is in a good condition and discharged without any symptoms.What part of the device separated? -the end of the wire, about 15 cm.1.Ethnicity: not hispanic or latino.Race: white.2.Was there any malfunction with the phoenix catheter? no.3.Please provide the phoenix light support guidewire lot#.6997007.4.Did embolization occur? no.5.Medical history/ co-morbidities: (select all the apply) cad, hypertension, pad, diabetes.6.Pre-op labs/ testing: (select all the apply) creatinine level ___1.03____ ct.7.Did the physician believe the device caused/contributed to the ae? no.8.Emergent resources available at the facility? covered stent.Venoplasty balloon.Blood products.Fluoroscopy.Tee.9.Peripheral location segment? distal.10.Peripheral location vessel? peroneal.11.Lesion calcification: severe.12.Access approach? ipsilateral.13.Type of "target" lesion? calcified.
Additional Manufacturer Narrative
A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The sample was returned, placed in a double zip-lock type bag marked biohazard.The sample was then placed into 2 boxes which were protected with foam.The guidewire returned coiled in a circular shape.The majority of the guidewire's coil was not returned.A visual and tactile examination of the partially returned guidewire was completed, and the following features were observed: this guidewire is a 2- piece construction: coil and core.The coil is approximately 5.5cm long.The guidewire fractured just behind the distal tip, as indicated by the length of the core at 299cm.A large portion of the coil, approximately 5.2cm, was not returned.The fracture point on the coil was located in the proximal joint.The returned coil was approximately 0.3cm long.The coil had unwound at the proximal joint for four wraps.The glue was intact at the proximal joint.Only the proximal side of the fractured coil was returned.A microscopic examination of the returned sample revealed that necking could be observed on the end of the returned coil, which suggests the coil broke due to tensile overload.The distal tip of the fractured core also showed some necking.Both fracture points showing necking suggests that excessive force was used during the procedure.No other damage was noted on the returned product.Review of the failure matrix analysis rsk-dfmea-000053 rev.7 was carried out and this had indicated that the risk was included, and the current controls were sufficient.The current rating for the failure mode in question is below the expected levels for the complaint.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "excessive force used" and/or "incompatible device used" appears to have impacted on the event as reported.Lake region medical is unable to determine the exact cause for this incident.Lake region medical has no open preventative action specific to manufacturing this product differently.The exact cause for this incident cannot be determined at this time.The device history records indicate that the product met specification prior to shipment.
Event or Problem Description
The device was prepared as per ifu.After inserting the phoenix guidewire per ifu in a distance to the target vessel the physician inserted the phoenix catheter over the wire without resistance.Several passages with the phoenix catheter without any resistance or noise change.After pullback of the device under fluoroscopy the physician recognized a separation of the phoenix wire.It was not possible, to remove the separated part of the wire.The physician decided to leave the separated part in situ.The phoenix catheter could be removed without any resistance.The patient is in a good condition and discharged without any symptoms.What part of the device separated? -the end of the wire, about 15 cm.1.Ethnicity: not hispanic or latino race: white 2.Was there any malfunction with the phoenix catheter? no 3.Please provide the phoenix light support guidewire lot#.6997007 4.Did embolization occur? no 5.Medical history/ co-morbidities: (select all the apply) cad, hypertension, pad, diabetes 6.Pre-op labs/ testing: (select all the apply) creatinine level 1.03 ct.7.Did the physician believe the device caused/contributed to the ae? no 8.Emergent resources available at the facility? covered stent venoplasty balloon blood products fluoroscopy tee.9.Peripheral location segment? distal 10.Peripheral location vessel? peroneal 11.Lesion calcification: severe 12.Access approach? ipsilateral 13.Type of "target" lesion? calcified.Additional information received 27 jan 2025: heavy biologics observed along length of guidewire.Distal tip of guidewire is severed/missing, and appears sharp at separation; coil is unwinding from remaining mandrel.Overall returned guidewire measures 298.5cm.Please note we received additional information from the user that there was no perforation, and the separated piece was left in a branch vessel.